MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504607X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot# 18095203 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, at the end of a general anesthesia (ga) atrial fibrillation (af) ablation, the electrophysiology (ep) fellow went to remove a 7f 11cm avanti plus standard catheter sheath introducer (csi) with guidewire, no obturator.The fellow was removing the 7f avanti csi along with two 8f avanti plus 11cm csi¿s, all from the right femoral vein, when the 7f avanti csi broke, leaving 8cm of the shaft within the patient¿s vein which was confirmed via x-ray.A vascular surgeon was then called to review if a surgical cut-down would be required; however, it was decided to obtain an additional vascular access under the existing puncture site with an unknown 7f csi.This was followed by the use of a non-cordis snaring device to snare the separated portion of the 7f avanti csi and remove it percutaneously without need for a vascular cut down.Additional information was requested but was not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: complaint conclusion: as reported, at the end of a general anesthesia, atrial fibrillation ablation, the electrophysiology fellow went to remove a 7f 11cm avanti plus standard catheter sheath introducer (csi) with guidewire, no obturator.The fellow was removing the 7f avanti csi along with two 8f avanti plus 11cm csi¿s, all from the right femoral vein, when the 7f avanti csi broke, leaving 8cm of the shaft within the patient¿s vein which was confirmed via x-ray.A vascular surgeon was then called to review if a surgical cut-down would be required; however, it was decided to obtain an additional vascular access under the existing puncture site with an unknown 7f csi.This was followed using a non-cordis snaring device to snare the separated portion of the 7f avanti csi and remove it percutaneously without need for a vascular cut down.The product was not returned for analysis.A product history record (phr) review of lot 18095203 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿cannula- separated - in patient¿ could not be confirmed.Insertion difficulties resulting in damage to the csi and/or withdrawing the device against resistance may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, or an intravascular device through the csi, investigate the cause before continuing.If the cause cannot be determined and corrected, discontinue the procedure, and withdraw the csi.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, at the end of a general anesthesia (ga) atrial fibrillation (af) ablation, the electrophysiology (ep) fellow went to remove a 7f 11cm avanti plus standard catheter sheath introducer (csi) with guidewire, no obturator.The fellow was removing the 7f avanti csi along with two 8f avanti plus 11cm csi¿s, all from the right femoral vein, when the 7f avanti csi broke, leaving 8cm of the shaft within the patient¿s vein which was confirmed via x-ray.A vascular surgeon was then called to review if a surgical cut-down would be required; however, it was decided to obtain an additional vascular access under the existing puncture site with an unknown 7f csi.This was followed by the use of a non-cordis snaring device to snare the separated portion of the 7f avanti csi and remove it percutaneously without need for a vascular cut down.Additional information was requested but was not provided.The device was not returned as expected.

Brand Name
SI AVANTI+ 7F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15102679
Report Number9616099-2022-05847
Device Sequence Number4150076
Product Code DRE
UDI-Device Identifier20705032010105
UDI-Public(01)20705032010105(17)250228(10)18095203
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number504607X
Device Catalogue Number504607X
Device Lot Number18095203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date08/16/2022
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F AVANTI PLUS 11CM CSI; 8F AVANTI PLUS 11CM CSI; MERIT ENSNARE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown